Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Goodland, KS

June 19, 2021Wallace County, Kansas

NWS Goodland, KS issued this special weather statement at Jun 19, 2021, 6:59 PM MDT for Wallace County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2021, 6:59 PM MDT (00:59 UTC)
Expired
Jun 19, 2021, 7:30 PM MDT
In force
31 min
Issued by
NWS Goodland, KS

County Wallace County, KS

The radar

The Goodland radar (KGLD), 34 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:03 PM MDTTSTM WND GST 553 Sw Brewster, KSTRAINED SPOTTER REPORTS WINDS GUSTING FROM 45 TO 55MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
2188 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

622 
WWUS83 KGLD 200059
SPSGLD

Special Weather Statement
National Weather Service Goodland KS
659 PM MDT Sat Jun 19 2021
 
KSZ013-027-200130-
Wallace KS-Sherman KS-
659 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WALLACE AND EASTERN SHERMAN
COUNTIES UNTIL 730 PM MDT...

At 659 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Bird City to 12 miles
northwest of Winona to 7 miles south of Sharon Springs. Movement was
southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Sharon Springs, Wallace and Edson. 

This includes Interstate 70 in Kansas between mile markers 24 and 35.
 
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northwestern and west central Kansas.

LAT...LON 3870 10183 3882 10193 3923 10161 3957 10164
      3957 10139 3915 10139 3913 10141 3913 10148
      3870 10148
TIME...MOT...LOC 0059Z 298DEG 31KT 3956 10156 3917 10144 3879 10181 

$$

AW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 19, 5:42 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 19, 5:42 PM MDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
542 PM MDT Sat Jun 19 2021

.SHORT TERM...(This evening through Sunday)
Issued at 340 PM MDT Sat Jun 19 2021

There is potential for severe storms this afternoon and evening. As
of 3 PM MDT, storms are beginning to develop along and east of I-25.
These storms are mostly isolated to scattered in nature; however, as
they move east the storms will develop into more of a line. These
storms are being driven by shortwaves moving southeast across the
Rockies ahead of an approaching cold front on Sunday. The HRRR is
handling the event fairly well, especially with the storm mode
evolution. MLCAPE values are in the 1000-2000 j/kg range with a
veering wind profile. Shear profiles are favorable with 30-40 kts of
EBWD and 30-50 kts of 0-6 km shear oriented to the W/WNW. Mid-level
lapse rates are range from 8-8.5 C/km across the area, indicating a
favorable environment as the storms move across. The main threat
this afternoon/evening is damaging winds up to 75 mph and 1-2" hail.
The hail threat is expected to diminish while the wind threat
increases as the storms move across NW KS and SW NE. With the recent
dry conditions, there is potential for blowing dust and reduced
visibilities due to strong outflows from the storms. A brief tornado
can't be ruled out; however, confidence is fairly low. Locally heavy
rainfall is possible, especially along the KS/NE border. Given the
storm motion and recent dry conditions, I'm not expecting flash
flooding to be much of an issue. The storms are expected to exit the
area around midnight. Overnight lows are expected to be in the upper
50s to upper 60s tonight with winds shifting to the SW then W
behind the line of storms at 10-15 mph.

Sunday, a cold front is expected to move southeast across the area
during the morning to early afternoon. As this front moves through,
winds are expected to increase to 15-25 mph as they shift to the
north. A few weak disturbances are expected to move across the High
Plains behind the front, which will boost precipitation chances for
the late afternoon and evening hours. Thunderstorms are possible;
however, the severe threat is fairly low. Showers and storms are
expected to impact the area through the overnight hours.
Temperatures will be slightly cooler tomorrow, thanks to the cold
front, with highs in the 80s to lower 90s and lows in the 50s.

.LONG TERM...(Monday through Saturday)
Issued at 335 PM MDT Sat Jun 19 2021

NW flow aloft will prevail at the beginning of the long term
period.. on the eastern periphery of an upper level ridge over the
Rockies and Intermountain West. Flow aloft will back to the west
by mid-week as the ridge shifts ESE to the Southern Plains. Split
flow aloft is anticipated over the western CONUS by the end of
the week.. as an upper level low stalls invof the central Pacific
Coast. Expect increasing temperatures Tue-Wed.. as heights rise
in assoc/w the ridge progressing from the Rockies to the Southern
Plains. Temperatures will level off or slightly cool by late week.
At this time, precipitation chances appear very low.. though uncertainty
increases considerably by late week into the weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 542 PM MDT Sat Jun 19 2021

Vfr conditions are initially forecast at both KGLD and KMCK
terminals at the start of the TAF period. The main impact this
evening will be a line of thunderstorms pushing through the region
from west to east. Timing may need to be adjusted, but current
thinking is storms will make it to KGLD around 02z and KMCK around
03z, bringing a brief period of very strong winds and reduced
visibilities due to rainfall. Beyond this, conditions will improve
overnight, with decreasing clouds as well as light and variable
winds. A cold front brings gusty north winds to both sites by mid
morning Sunday.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...KMK
LONG TERM...VINCENT
AVIATION...JBH
Hazardous weather outlook, Jun 19, 6:41 PM MDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
641 PM MDT Sat Jun 19 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-210045-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
641 PM MDT Sat Jun 19 2021 /741 PM CDT Sat Jun 19 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

A Severe Thunderstorm Watch is in effect until 9 PM MDT for eastern
Colorado. Additionally, a second Severe Thunderstorm Watch is in
effect for northwest Kansas and southwest Nebraska until 11 PM MDT
or midnight CDT.

A line of thunderstorms will track eastward into Kansas and Nebraska
during the evening. Severe thunderstorms capable of producing strong
damaging wind gusts up to 75 mph are anticipated, mainly before 11
PM MDT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

Hot and dry conditions are expected to return on Wednesday and
Thursday with high temperatures in the 90s to lower 100s possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required. Please send any reports to us
via phone, email, or social media.

In the hours before

Local storm report, Jun 19, 6:03 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND DMG     1 W WRAY                40.08N 102.24W
06/19/2021                   YUMA               CO   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&

KAK
Local storm report, Jun 19, 6:04 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     4 E FIRSTVIEW           38.81N 102.46W
06/19/2021  M60 MPH          CHEYENNE           CO   MESONET

            UP723 REPORTED 60MPH GUST.

&&

KAK
Local storm report, Jun 19, 6:08 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     5 SSE WRAY              40.02N 102.18W
06/19/2021  M61 MPH          YUMA               CO   PUBLIC

            SITE FIXFARM REPORTED 61MPH GUST.

&&

KAK
Local storm report, Jun 19, 6:32 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND DMG     BENKELMAN               40.05N 101.54W
06/19/2021                   DUNDY              NE   PUBLIC

            CALLER REPORTED A COUPLE 8 TO 10 INCH TREE
            LIMBS DOWN.

&&

KAK
Local storm report, Jun 19, 6:36 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
636 PM MDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND GST     BENKELMAN               40.05N 101.54W
06/19/2021  M63 MPH          DUNDY              NE   MESONET

            SITE KNEBENKE3 REPORTED MULTIPLE 63 MPH
            GUSTS.

&&

KAK
Special weather statement, Jun 19, 6:59 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
659 PM MDT Sat Jun 19 2021

KSZ013-027-200130-
Wallace KS-Sherman KS-
659 PM MDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WALLACE AND EASTERN SHERMAN
COUNTIES UNTIL 730 PM MDT...

At 659 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Bird City to 12 miles
northwest of Winona to 7 miles south of Sharon Springs. Movement was
southeast at 35 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Sharon Springs, Wallace and Edson.

This includes Interstate 70 in Kansas between mile markers 24 and 35.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northwestern and west central Kansas.

LAT...LON 3870 10183 3882 10193 3923 10161 3957 10164
      3957 10139 3915 10139 3913 10141 3913 10148
      3870 10148
TIME...MOT...LOC 0059Z 298DEG 31KT 3956 10156 3917 10144 3879 10181

AW

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:00 PM MDTSevere Thunderstorm WarningGLDSherman, Wallace60 min
Jun 19, 6:29 PM MDTSevere Thunderstorm WarningGLDDecatur, Rawlins91 min
Jun 19, 6:34 PM MDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas86 min
Jun 19, 7:54 PM MDTSevere Thunderstorm WarningGLDDecatur, Norton, Rawlins66 min
Jun 19, 8:01 PM MDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan89 min
Jun 19, 8:25 PM MDTSpecial Weather StatementGLDGreeley35 min
Jun 19, 8:48 PM MDTSpecial Weather StatementGLDLogan27 min
Jun 19, 9:04 PM MDTSevere Thunderstorm WarningGLDNorton26 min
Jun 19, 9:28 PM MDTSpecial Weather StatementGLDNorton32 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.